MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age unk.Patient's gender unk.Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was returned to the manufacturer on 22 feb 2022.The device evaluation and investigation were completed on 03 mar 2022.Device evaluation: the device was returned and evaluated by a cross functional team.No damage was seen to the device's tail tube.Kinks were seen on the device's working length at 14, 17 and 19 inches from the bifurcate.At 14 and 17 inches from the bifurcate, broken fibers and breaches to the outer jacket were visible.Approximately half of the fibers were dead at the device's distal tip and proximal coupler.Calibration was not attempted due to the breaches seen in the outer jacket.There were not enough biologics present on the device to determine if the device had entered the body.Based on the device evaluation and investigation, it could not be determined when or how the kinks, breaches and broken fibers occurred.
 
Event or Problem Description
A peripheral atherectomy procedure commenced, indication for procedure/location of procedure unk.The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.It was reported that the turbo elite device did not calibrate, so a second turbo elite device, same model, was used to successfully complete the procedure with no reported patient harm.However, during device evaluation on 03 mar 2022, it was discovered that kinks, broken fibers and breaches to the device's outer jacket were present on the device's working length.This report captures the turbo elite which was found to have kinks, broken fibers and breaches to the outer jacket, causing unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13955823
Report Number1721279-2022-00060
Device Sequence Number11989734
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)231006(10)FBD21J30A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD21J30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER AND SIZE UNK; GUIDE WIRE MANUFACTURER AND SIZE UNK; INTRODUCER SHEATH MANUFACTURER AND SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown